Neurology Expert Forum
Syncope
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Syncope

I went for an EEG and an MRI of the brain with and without contrast. I have been having Syncope symptons for 7 years.Jjust recently, they have become worse. I believe they even led to me having a heartattack. What is the neurologist looking for. I have a disc of the MRI images but I don't know how to interpret them
Tags: syncope
Avatar_dr_m_tn
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.

Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.

Syncope is a common disorder. The workup includes examination of the heart, blood vessels, and nervous system including the autonomic nervous system, to determine the cause, which are many.

Syncope can be either neurally-mediated such as a vaso-vagal response to micturition or defecation, carotid sinus hypersensitivity (sensitive to changes in blood pressure), or situational-induced such as from a cough or sneeze. It can also be from orthostatic hypotension (volume loss, autonomic dysfunction, deconditioned from prolonged bedrest, or anemia), cardiac arrhythmia, structural abnormality of the heart, or cerebrovascular such as vascular steal (i.e., a blood flow problem). Also, medications can cause syncope too such as the group of medicines called alpha/beta blockers, calcium blocker, antiarrhythmics, diuretics, antiemetics, or nitrates.

Overall, neurological causes are less common than cardiac causes. Given your history of an MI, it would be important to have your blood vessels evaluated and also the structural integrity of your heart (which could increase chances of an arrhythmias). The EEG and brain MRI will evaluate some of the neurological causes. Has the neurologist talked about tilt table testing?

I suggest that you continue following up with the neurologist. You should also have a cardiologist evaluate your heart.

Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.

Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank